Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 29, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 30, 1999, 12:02 AM CST for Wayne County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 1999, 12:02 AM CST (06:02 UTC)
- Expired
- Jan 30, 1999, 12:30 AM CST
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 300604 RRA SVRMOB MSC153-300630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1202 AM CST SAT JAN 30 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 1230 AM CST * AT 1159 PM CST... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF STATE LINE OR 2 MILES WEST OF BATTLES... MOVING EAST AT 30 MPH. THE PATH OF THIS SEVERE THUNDERSTORM WILL BE MAINLY OVER RURAL AREAS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 2:54 PM CST, 9 hours 8 minutes earlier.
Area forecast discussion, Jan 29, 2:54 PM CST, 9 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 254 PM CST FRI JAN 29 1999 CUTOFF LOW WITH ATTENDANT VORT MAX PRESENTLY OVER CENTRAL RED RIVER PORTION OF TX-OK STATE LINE. DEEP RETURN FLOW WITH 12Z SIL RAOB SHOWS A STRONG 1000-500 MOISTURE FLUX COMPOUNDED INTO A VERY TROPICAL SOUNDING IN THE LOWER HALF. CURRENT MODEL OUTPUTS CONTINUE POINTING AT HIGH POPS OVER THE WEEKEND. ETA/AVN SLIGHTLY DIFFER WITH AVN RUNNING A BIT SLOWER. ON SAT...SFC FRONT APPROACHES FA FROM THE W...EXTENDING FROM ABOUT A SHV...LCH LINE BY 18Z SAT. AS FRONT APPROACHES...DYNAMICS ASSOCIATED WITH UPPER LOW HAVE MORE DISPLACED TO N. LOW MDL CAPES AND LIS SHOW THIS MORE LIKE A HEAVY RAIN EVENT...WILL ISSUE SPS. 850 THETA E RIDGING AND SLGT DIFLUENCE OF 850-300 THKNS SHOW UP IN MDL LATE IN PD. COULD SEE A SLIGHT RISK OF SMALL HAIL WITH LOWERING MDL WBZ INDCD. WILL INCREASE POPS THIS PERIOD...FROM SCATTERED/ WIDELY SCATTERED (WEST-EAST) TONIGHT...TO MUCH HIGHER CHANCE (W-E) BY MIDDAY SAT. MOST ACTIVE CONVECTIVE PRECIP BY NIGHTFALL SAT...CLRG JUST AFTER MIDDAY SUN. GUIDANCE TEMPS IN CLOSE AGREEMENT AND LOOK REASONABLE. OVER THE COASTAL WATERS...INCREASING SELY FLOW OVER COASTAL WATERS IN ADVANCE OF DEVELOPING SYSTEM. BUOY DATA MARGINAL SCA RANGE NOW... EXPECT SCA CONDITIONS TONIGHT AND/OR SAT. SELY WINDS WILL INCREASE TO 20 TO 25 KT AND GUSTY AND SEAS BUILDING TO AROUND 7 FT. CHOPPY TO ROUGH ON PROTECTED WATERS WITH WIDELY SCATTERED SHOWERS AND TSTMS TONIGHT BECOMING SCATTERED TO NUMEROUS ON SAT. MOB 62/67/60/63 4875 PNS 63/68/61/64 3764 DTS 61/68/61/64 4764 GZH 60/66/58/63 4875 77
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 10:21 PM CST | Flash Flood Warning | MOB | Wayne | 4 hr |
| Jan 29, 10:29 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 61 min |
| Jan 29, 10:31 PM CST | Tornado Warning | MOB | Perry | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.